Skin problems post SCT

This topic contains 7 replies, has 4 voices, and was last updated by  suenev 3 years, 9 months ago.

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #135955

    suenev
    Participant

    <p style=”text-align: left;”>Has anyone experienced skin problems post SCT?  I had mine in January this year and developed a rash on the back of my head a couple of months later.  After that I had very dry skin and rashes on my back and abdomen and now on my arm where I had blood taken four weeks ago and occasionally on my legs.  The rash(es) have variously been diagnosed as folliculitis, fungal rash, bacterial rash, allergic reaction and exzcema.  The itching is driving me mad.  I have tried various treatments, lotions and potions – fucidic acid, Fucibet, Canestan, Eucerin treatment cream, E45 itch relief, Eurax, antihistamines to name a few and nothing seems to sort it. Have finally managed to get a referral to a dermatologist but the appointment is not for another three weeks.  I would be interested to know if anyone has had a similar experience and how they managed it!</p>

    #136151

    debbieg
    Participant

    Dear Sue

    Thank you for posting on the Discussion Forum.  I am sorry that you haven’t yet received a response.  My name is Debbie and I am one of the Myeloma Information Specialists here at Myeloma UK.

    I am sorry to hear of the skin problems you have been experiencing – although some patients do frequently report dry skin following high-dose therapy, and it is possible to develop skin infections, it is unusual to hear of so many different issues consecutively.  This may explain why you have not received a response to date on this forum.

    A dermatologist is the expert in diagnosis and management of skin problems and they are best placed to advise you.  Please do talk to your doctor (haematologist or GP) if the situation worsens prior to your appointment.

    I am sorry not to be able to assist further on this occasion but if you have any other questions, or would like to talk things through, please feel free to call the Myeloma Infoline on 0800 980 3332, or alternatively you can email directly to askthenurse@myeloma.org.uk

    With best wishes

    Debbie Gardiner
    Myeloma Information Specialist

     

    #136168

    suenev
    Participant

    Thanks Debbie

    I am hoping that the dermatologist is able to help me.  Not long now until the appointment.  I am seeing my haematology consultant tomorrow and will update him.

    Best wishes

    Sue Nevinson

     

    #136310

    davidainsdale
    Participant

    Hi Sue

    Just seen your post about itchy skin problems.

    I think my skin is certainly more sensitive and/or itchy since having myeloma treatment. It always seemed to be linked to Zometa infusion but might have been the SCT or other chemo. It seems to come and go every few weeks and is more of a nuisance than anything so it is hard to complain – I find that Epiderm which is available from Chemists with prescription usually works.

    Hope this helps.

    David

    #137702

    susie104
    Participant

    Hi Sue,

    I am six weeks post SCT and I have exactly the same itchy skin problem as you,  over my abdomen, back, legs, arms and neck/jowls, I have tried all the creams and  antihistemin allergy tablets to no avail,  I  had an appointment with my hospital and the CNS tells me this is a SCT/Melphelan side affect, and suggested Aveeno Baby Soothing Relief cream as the skin post SCT rejuvinates similar to baby skin,  I have tried this for a couple of days and it does seem to give me relief from the itching.  How are you getting on now?  I am not sure how long the lasts??

    #137707

    suenev
    Participant

    Hi Susie

    I finally saw the dermatologist in December.  My rash turns out to be eczema, possibly resulting from the way my immune system put itself back together after my SCT.

    I have managed to get rid of the rash everywhere apart from the back of my head where it first started.  Currently treating that with a steroid mousse and a treatment shampoo.  It’s getting better but proving hard to shift!  Cetraben cream and wash and topical application of a stronger steroid cream sorted the rest.  Still use the cream and wash but not the steroid cream.

    Hope you manage to get yours sorted.

    #137718

    susie104
    Participant

    Sue,

    As we all know MM is individual, some have itching post SCT and some do not, our symptoms seem very similar so I thank you for you posting much appreciated.

    Susie

    #137723

    suenev
    Participant

    No problem Susie

Viewing 8 posts - 1 through 8 (of 8 total)

You must be logged in to reply to this topic.